Dr Rolf Gohm

Dr Rolf Gohm

Senior Lecturer

Department of Mathematics

Contact Details


Born and brought up in the south-west of Germany, Dr. Rolf Gohm studied Mathematics in Stuttgart and obtained a PhD in Tuebingen (1993). Since that time he is interested in the analytical, algebraic and probabilistic structures motivated by quantum physics. As a Research and Teaching Assistant in Greifswald, at the Baltic Sea, he wrote a habilitation thesis which in 2004 was published as a book with the title “Noncommutative Stationary Processes”. In 2005 he moved to England as a Lecturer in Pure Mathematics at the University of Reading and in 2007 he started as a Lecturer in Mathematics at Aberystwyth University.


  • Noncommutative Probability Theory
  • Operator Algebras
  • Operator Theory
  • Quantum Control

The quantum revolution in physics has also inspired new directions in mathematical research, by introducing new kinds of noncommutative structures. In particular, noncommutative probability merges probability theory with quantum physics. This provides starting points for excursions into the deep pure mathematics of operator algebras and operator theory and leads naturally to exciting new applications such as quantum control.

Office Hours (Student Contact Times)

  • Thursday 14-16


Dey, S, Gohm, R & Haria, K 2018, 'Characteristic Functions of Liftings–II', Operators and Matrices, vol. 12, no. 2, pp. 579-601. 10.7153/oam-2018-12-36
Evans, G, Gohm, R & Köstler, CM 2017, 'Semi-cosimplicial objects and spreadability', Rocky Mountain Journal of Mathematics, vol. 47, no. 6, pp. 1839-1873. 10.1216/RMJ-2017-47-6-1839
Gohm, R, Haag, F & Kuemmerer, B 2017, 'Universal Preparability of States and Asymptotic Completeness', Communications in Mathematical Physics, vol. 352, no. 1, pp. 59-94. 10.1007/s00220-017-2851-8
Bouten, L, Gohm, R, Gough, J & Nurdin, H 2015, 'A Trotter-Kato Theorem for Quantum Markov Limits', EPJ Quantum Technology, vol. 2, no. 1, 9. 10.1140/epjqt/s40507-015-0024-2
Gohm, R 2015, 'Weak Markov Processes as Linear Systems', Mathematics of Control, Signals, and Systems (MCSS), vol. 27, no. 3, pp. 375-413. 10.1007/s00498-015-0144-3
More publications on the Research Portal